(Closed) Weight gain coming off the pill

posted 7 years ago in Wellness
Post # 3
Member
2195 posts
Buzzing bee
  • Wedding: November 2011

I don’t have any advice, but one of my BMs went off Yasmin and gained like 20 lbs, developed cystic acne and didn’t get her period for almost a year. Scary stuff! She lost the weight, and her period eventually came back, but her hormones are definitely out of whack still.

Post # 5
Member
7293 posts
Busy Beekeeper
  • Wedding: October 2011

I’m an off birth control weight gain victim!

Apparently, I need a high dose of progestrone to balance my estrogen! I never gain weight on the pill and loose effortlessly but when I went off birth control pills about 5 months ago, I gained ALOT and fast. 

I’m pretty much traumatized and I was ashamed because nothing changed in my diet and excercise. Worked harder with no results really. 

So now Im set to go back on it and I’ve been increasing my bodies mineral supply and vitamins to help with my estrogen stuff and ability to pick up certain things my body needs.

Edit: I also bleed almost all month without a pill or on the low dose pill, my gyno fixed it with a stronger pill. I take Low-ogestrel which is the generic of lo-ovral 

Post # 6
Member
2027 posts
Buzzing bee
  • Wedding: November 1999

I started a thread on this exact thing back in May. I came off Yaz and almost immediately gained 10 lbs. It is closer to 12 lbs now and it does not come off. It really sucks, especially because dieting was doing nothing. In researching it, I found a few horror stories of ladies gaining like 40 lbs in a month or so after coming off. At least mine wasn’t that horrible. 

Post # 8
Member
103 posts
Blushing bee
  • Wedding: October 2011

@jouissance:   I stopped Yaz about 6 months ago.. and I lost weight almost immediately….. and haven’t gained weight since… 

Post # 9
Member
4803 posts
Honey bee
  • Wedding: August 2012

It must be hormones or something?

I gained weight when I STARTED birth control.

Post # 10
Member
1944 posts
Buzzing bee
  • Wedding: June 2009

Same thing here, went off Nuvaring after 7 years in Jan 2010 in order to TTC and I saw about a 7-8 lb weight gain over a few months. I didn’t change a thing about my diet or exercise; I just felt different all around. I went back on Nuvaring in June and I’m back to feeling much better and though I dont work out as much, my weight has gone down 5 lbs since June. I’ve noticed while on the ring, I don’t feel hungry as much or have the urge to snack.

Post # 12
Member
7587 posts
Bumble Beekeeper
  • Wedding: December 2010

I gained 25lbs since going off of the pill. I have actually lessened my food intake and started excersising everyday and I am still struggling to get it off. It stinks.

Post # 13
Member
211 posts
Helper bee
  • Wedding: May 2011

I had always heard about BC making you gain weight, which certainly happened with me. I’ve been off it for about 3 months now and my weight hasn’t changed much but I am also keeping my calories at around 1600-1700 a day. I did have side effects coming off it though, where I felt nauseated a lot for the first month.

The topic ‘Weight gain coming off the pill’ is closed to new replies.

Find Amazing Vendors